MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 55 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 55 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN001181
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the surgeon placed the catheter on a patient via femoral access site and after hub connection was done there was a leakage from the hub area while testing the patency of the arterial and venous lines.The catheter was left in situ and the hub was replaced.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The report of a leaking extension line was confirmed through complaint investigation.The customer provided one photo for analysis and returned one retrograde chronic hemodialysis catheter for analysis.Signs-of-use were observed in the compression fitting.It was observed that the catheter body was severed, and the severed end was not returned for analysis.Initial visual inspection of the catheter did not reveal any obvious defects or anomalies.However, the threaded compression cap was not completely threaded as some of the threads were visible.In addition, the proximal opening of the threaded compression cap was slightly deformed.Functional testing was performed per instruction-for-use (ifu) statement, "flush each catheter lumen with sterile normal saline for injection, to establish patency and prime lumen(s) and flush the irrigation tube".A flush test was performed on the sample received, and leaking was observed between the threaded compression cap and the juncture hub.The compression fitting was then completely threaded onto the juncture hub and the sample was leak tested per bs en iso which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso ".Both extension lines were attached to the leak tester and the lines were pressurized to 300 kpa and held for 30 seconds.No leaking was observed which indicates that the device was functional when assembled correctly.This also confirmed that the slight warping of the compression cap did not affect the functionality of the device.Additionally, the ifu provided with the kit informs the user, "the separate hub connection assembly is then fastened to the proximal end of the catheter using a compression sleeve and threaded compression cap".It also states, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 55 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17184755
Report Number9680794-2023-00439
Device Sequence Number15014821
Product Code MSD
UDI-Device Identifier10801902112726
UDI-Public10801902112726
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberIPN001181
Device Catalogue NumberCS-15552-VFE
Device Lot Number13F22L0863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown